Alert archive / California / Wind Advisories in 2014

Wind Advisory 61, NWS Los Angeles, CA

September 15, 2014

NWS Los Angeles, CA issued this wind advisory at Sep 15, 2014, 7:14 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2014, 7:14 PM PDT (02:14 UTC)
Expired
Sep 16, 2014, 7:54 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS76 KLOX 160214
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
714 PM PDT MON SEP 15 2014

...GUSTY NORTHWEST TO NORTH WINDS FOR SOUTHERN SANTA BARBARA COUNTY...

...DANGEROUSLY HOT WEATHER EXPECTED THROUGH TUESDAY...

.A STRENGTHENING NORTH-SOUTH PRESSURE GRADIENT IS GENERATING GUSTY
SUNDOWNER WINDS THROUGH THE SANTA YNEZ RANGE AND THE SOUTH COAST
OF SANTA BARBARA COUNTY. THROUGH TONIGHT...WIND GUSTS BETWEEN 35
AND 45 MPH CAN BE EXPECTED THROUGH AND BELOW PASSES AND CANYONS. 

A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY HOT WEATHER
AND NEAR RECORD TEMPERATURES THROUGH TUESDAY OVER MUCH OF THE
AREA. HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND
110 DEGREES DURING THE LATE MORNING THROUGH EARLY EVENING HOURS
IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE
SANTA MONICA MOUNTAINS.

HOT WEATHER IS ALSO EXPECTED EACH DAY IN LOWER ELEVATIONS OF THE
MOUNTAINS AND ACROSS THE ANTELOPE VALLEY...WITH HIGHS BETWEEN
98 AND 105 DEGREES. ACROSS THE COASTAL PLAIN...HIGHS WILL
GENERALLY RANGE FROM THE 80S AT THE BEACHES TO THE 90S TO NEAR
100 DEGREES ACROSS INTERIOR SECTIONS.

CAZ044-045-088-547-548-161100-
/O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL...
POMONA
714 PM PDT MON SEP 15 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT
TUESDAY...

* HEAT INDEX...HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE 
  EXPECTED DURING THE LATE MORNING THROUGH EARLY EVENING HOURS 
  THROUGH TUESDAY. OVERNIGHT MINIMUM HEAT INDEX VALUES WILL BE 
  MOSTLY IN THE 70S. HEAT INDEX VALUES REPRESENT HOW HOT IT 
  REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL 
  AIR TEMPERATURE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A 
  DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... 
  ESPECIALLY FOR THE ELDERLY AND YOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ046-161100-
/O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
714 PM PDT MON SEP 15 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT
TUESDAY...

* HEAT INDEX...HEAT INDEX VALUES BETWEEN 102 AND 110 DEGREES ARE 
  EXPECTED DURING THE LATE MORNING THROUGH EARLY EVENING HOURS 
  THROUGH TUESDAY. OVERNIGHT MINIMUM HEAT INDEX VALUES WILL BE 
  MOSTLY IN THE 70S. HEAT INDEX VALUES REPRESENT HOW HOT IT 
  REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL 
  AIR TEMPERATURE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A 
  DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... 
  ESPECIALLY FOR THE ELDERLY AND YOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ039-052-161100-
/O.NEW.KLOX.WI.Y.0061.140916T0214Z-140916T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
714 PM PDT MON SEP 15 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT TUESDAY.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS BETWEEN 35 AND 45 MPH. 

* TIMING...WINDS WILL PEAK IN STRENGTH THIS EVENING...THEN SLOWLY
  DIMINISH TONIGHT. 

* IMPACTS...GUSTY NORTHERLY WINDS WILL IMPACT LOCAL ROADWAYS
  INCLUDING HIGHWAY 101 AND STATE ROUTE 154. GUSTY CROSS WINDS
  COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT
2 follow-up statements
918 
WWUS76 KLOX 161052
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
352 AM PDT TUE SEP 16 2014

...GUSTY NORTHWEST TO NORTH WINDS FOR SOUTHERN SANTA BARBARA
COUNTY...

...DANGEROUSLY HOT WEATHER EXPECTED THROUGH TUESDAY...

.A STRONG NORTH-SOUTH PRESSURE GRADIENT WILL CONTINUE TO GENERATE
GUSTY SUNDOWNER WINDS THROUGH THE SANTA YNEZ RANGE AND THE SOUTH
COAST OF SANTA BARBARA COUNTY THROUGH MID MORNING. ANOTHER
ADVISORY LEVEL SUNDOWNER IS POSSIBLE THIS EVENING AS WELL.

A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY HOT WEATHER
AND NEAR RECORD TEMPERATURES TODAY OVER MUCH OF THE AREA TODAY.
HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND 110
DEGREES DURING THE LATE MORNING THROUGH EARLY EVENING HOURS IN THE
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE SANTA
MONICA MOUNTAINS.

HOT WEATHER IS ALSO EXPECTED IN LOWER ELEVATIONS OF THE MOUNTAINS
AND ACROSS THE ANTELOPE VALLEY...WITH HIGHS BETWEEN 98 AND 105
DEGREES. ACROSS THE COASTAL PLAIN...HIGHS WILL GENERALLY RANGE
FROM THE 80S AT THE BEACHES TO THE 90S TO NEAR 100 DEGREES ACROSS
INTERIOR SECTIONS.

CAZ044-045-088-547-548-161900-
/O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL...
POMONA
352 AM PDT TUE SEP 16 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* HEAT INDEX...HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE
  EXPECTED LATE THIS MORNING THROUGH EARLY EVENING. HEAT INDEX
  VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY
  IS FACTORED IN WITH ACTUAL AIR TEMPERATURE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A 
  DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... 
  ESPECIALLY FOR THE ELDERLY AND YOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ046-161900-
/O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
352 AM PDT TUE SEP 16 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* HEAT INDEX...HEAT INDEX VALUES BETWEEN 102 AND 110 DEGREES ARE
  EXPECTED LATE THIS MORNING THROUGH THE EARLY EVENING HOURS HEAT
  INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE
  HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A 
  DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... 
  ESPECIALLY FOR THE ELDERLY AND YOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ039-052-161600-
/O.EXT.KLOX.WI.Y.0061.000000T0000Z-140916T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
352 AM PDT TUE SEP 16 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH 
  GUSTS BETWEEN 35 AND 45 MPH.

* TIMING...WINDS WILL CONTINUE THROUGH MID MORNING.

* IMPACTS...GUSTY NORTHERLY WINDS WILL IMPACT LOCAL ROADWAYS 
  INCLUDING HIGHWAY 101 AND STATE ROUTE 154. GUSTY CROSS WINDS 
  COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR/DB
322 
WWUS76 KLOX 161454
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
754 AM PDT TUE SEP 16 2014

...DANGEROUSLY HOT WEATHER EXPECTED THROUGH TUESDAY...

.A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY HOT WEATHER
AND NEAR RECORD TEMPERATURES TODAY OVER MUCH OF THE AREA TODAY.
HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND 110
DEGREES DURING THE LATE MORNING THROUGH EARLY EVENING HOURS IN THE
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE SANTA
MONICA MOUNTAINS.

HOT WEATHER IS ALSO EXPECTED IN LOWER ELEVATIONS OF THE MOUNTAINS
AND ACROSS THE ANTELOPE VALLEY...WITH HIGHS BETWEEN 98 AND
105 DEGREES. ACROSS THE COASTAL PLAIN...HIGHS WILL GENERALLY
RANGE FROM THE 80S AT THE BEACHES TO THE 90S TO NEAR 100 DEGREES
ACROSS INTERIOR SECTIONS.

THE WIND ADVISORY FOR THE SANTA BARBARA COUNTY SUNDOWNER WINDS HAS
BEEN CANCELLED.

CAZ039-052-161600-
/O.CAN.KLOX.WI.Y.0061.000000T0000Z-140916T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
754 AM PDT TUE SEP 16 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE CALMED THIS MORNING IN THE SANTA BARBARA COUNTY SOUTH
COAST AND MOUNTAIN AREAS AND THE ADVISORY HAS BEEN CANCELLED.

$$

CAZ044-045-088-547-548-162300-
/O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL...
POMONA
754 AM PDT TUE SEP 16 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* HEAT INDEX...HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE 
  EXPECTED LATE THIS MORNING THROUGH EARLY EVENING. HEAT INDEX 
  VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE 
  HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A 
  DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... 
  ESPECIALLY FOR THE ELDERLY AND YOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ046-162300-
/O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
754 AM PDT TUE SEP 16 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* HEAT INDEX...HEAT INDEX VALUES BETWEEN 102 AND 110 DEGREES ARE 
  EXPECTED LATE THIS MORNING THROUGH THE EARLY EVENING HOURS 
  HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN 
  RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A 
  DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... 
  ESPECIALLY FOR THE ELDERLY AND YOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

//KJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 15, 4:20 PM PDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 15, 4:20 PM PDT, 2 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
420 PM PDT MON SEP 15 2014

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

A RIDGE OF HIGH PRESSURE AND WEAK ONSHORE FLOW WILL RESULT IN VERY
HOT WEATHER THROUGH MID WEEK. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS BY MID WEEK DUE TO REMNANT MOISTURE FROM HURRICANE
ODILE...MAINLY FOR THE MOUNTAINS AND DESERT. TEMPERATURES WILL
LIKELY RETURN TO NEAR NORMAL BY LATE IN THE WEEK AS A TROUGH OF LOW
PRESSURE APPROACHES FROM THE WEST.

&&

.SHORT TERM (TONIGHT-THU)...
HIGH PRESSURE WAS CENTERED OVER THE DESERT SOUTHWEST STATES WITH
ANOTHER DAY OF WELL ABOVE NORMAL TEMPERATURES THROUGHOUT SOUTHWEST
CALIF. MANY VALLEY AREAS STARTED THE DAY ABOUT 2-5 DEGREES COOLER
THAN YESTERDAY AND HAVE MAINTAINED THAT SLIGHT COOLING EFFECT THIS
AFTERNOON...HOWEVER HEAT INDEX VALUES ARE STILL REACHING 105 DEGREE
CRITERIA ACROSS THE VENTURA AND LOS ANGELES COUNTY VALLEYS.
MEANWHILE...THE MOUNTAINS WERE A FEW DEGREES WARMER AND SOME COASTAL
AREAS WERE ALSO WARMER THAN YESTERDAY. CUMULUS CLOUDS FORMED OVER
THE MOUNTAINS AGAIN THIS AFTERNOON BUT A CAP NEAR 18K FEET SHOULD
LIMIT THE VERTICAL DEVELOPMENT AND CLOUDS WILL EVAPORATE BY SUNSET.
EXPECT READINGS TO BE SLOW TO COOL DOWN TONIGHT WITH MANY FOOTHILL
COMMUNITIES ONLY GETTING INTO THE UPPER 70S FOR MINIMUM
TEMPERATURES. PATCHY LOW CLOUDS/FOG WILL BE LIMITED TO THE CENTRAL
COAST AREAS LATE TONIGHT. A -3MB PRESSURE GRADIENT FROM SANTA MARIA
TO SANTA BARBARA SHOULD RESULT IN LOCALLY GUSTY SUNDOWNER WINDS WEST
OF GAVIOTA THIS EVENING.

TUESDAY LOOKS ABOUT THE SAME OVERALL AS TODAY WITH POTENTIALLY
ANOTHER 1-2 DEGREES OF COOLING. THE EXCESSIVE HEAT WARNING WILL RUN
UNTIL 7PM TUESDAY EVENING AND THAT STILL LOOKS ON-TRACK FOR THE
INTERIOR VALLEYS OF VENTURA AND LOS ANGELES COUNTY...AS WELL AS THE
SANTA MONICA MOUNTAINS. PRESSURE GRADIENTS ARE RATHER NEUTRAL
TOMORROW WITH LITTLE CHANGE OVERALL. EXPECT ADDITIONAL MOUNTAIN
CUMULUS TUESDAY AFTERNOON AND LOCAL SUNDOWNER WINDS ALONG THE SOUTH
SANTA BARBARA COAST TUESDAY EVENING.

THINGS GET A LITTLE MORE INTERESTING BY WEDNESDAY. MOISTURE
ASSOCIATED WITH TROPICAL CYCLONE ODILE BEGINS TO MOVE INTO LOS
ANGELES COUNTY WITH 850MB DEWPOINTS GOING ABOVE 12 DEGREES CELSIUS
AND PRECIPITABLE WATER OVER 1.5 INCHES. THERE IS ENOUGH INSTABILITY
TO CONTINUE THE POSSIBILITY OF ISOLATED THUNDERSTORMS OVER THE
VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY
WEDNESDAY AFTERNOON/EVENING. STEERING WINDS LOOK FAIRLY LIGHT SO
THERE COULD BE HEAVY DOWNPOURS IN STORMS WHERE THEY MATERIALIZE ON
WEDNESDAY. CLOUD COVER WILL INCREASE ACROSS MANY AREAS ON WEDNESDAY
WHICH WILL SLOW THE HEATING FROM DIRECT SUNSHINE...ALTHOUGH
INCREASING DEWPOINTS WILL MAKE IT FEEL FAIRLY UNCOMFORTABLE BUT NOT
QUITE REACH EXCESSIVE HEAT WARNING CRITERIA.

MODEL DATA SHOWS THAT A LOW PRESSURE SYSTEM WILL MOVE DOWN THE
NORTHERN CALIF COAST ON THURSDAY TOWARD THE BAY AREA INCREASING
SOUTHWEST FLOW ALOFT OVER OUR REGION. THIS WILL PUSH THE MOISTURE
EASTWARD DURING THE DAY BUT WE WILL CONTINUE A SLIGHT CHANCE OF
THUNDERSTORMS FOR THE MOUNTAINS AND DESERT UNTIL THIS MOISTURE
LEAVES THE AREA. DUE TO MORE CLOUD COVER AND FALLING HEIGHTS...WE
SHOULD SEE 4-8 DEGREES OF COOLING ON THURSDAY COMPARED TO WEDNESDAY.

.LONG TERM (FRI-MON)...
MODEL SOLUTIONS ARE GETTING CLOSER WITH THE MOVEMENT OF THE UPPER
LOW ALONG THE CALIF COAST. BOTH THE GFS AND 12Z ECM NOW HAVE THE LOW
NEAR THE CHANNEL ISLANDS BY SATURDAY MORNING. IN THIS SCENARIO
EXPECT TEMPERATURES TO MODERATE FRI-SAT WITH MORE POTENTIAL FOR
ONSHORE FLOW AND COASTAL LOW CLOUDS IN THE MORNINGS. BY SATURDAY
AFTERNOON SOME MONSOON MOISTURE COULD BE PULLED WESTWARD FROM THE
HIGH DESERT BACK INTO OUR MOUNTAINS AND ANTELOPE VALLEY. HAVE BUMPED
UP CLOUDS AND PRECIPITATION CHANCES JUST BELOW MENTION IN THE
FORECAST FOR THESE AREAS IN CASE THE GFS WORKS OUT. THE ECM KEEPS A
CUT-OFF LOW PRESSURE SYSTEM WEST OF CALIF THROUGH MONDAY WHILE THE
GFS BEGINS TO RAPIDLY BUILD A STRONG HIGH PRESSURE RIDGE ACROSS THE
GREAT BASIN. THERE IS PLENTY OF UNCERTAINTY FOR NEXT WEEK...HOWEVER
THE 00Z ECM AND LATEST 5-WAVE GFS MODELS ARE INDICATING A GIANT HIGH
PRESSURE SYSTEM ACROSS THE ENTIRE WESTERN U.S. A SIGNIFICANT HEAT
WAVE COULD BE IN THE WORKS NEXT WEEK...BUT CONFIDENCE IS LOW AT THIS
POINT DUE TO CONFLICTING SOLUTIONS (12Z ECM AND 00Z GEM) OF A LARGE
FALL-LIKE LOW PRESSURE TROUGH APPROACHING THE PACIFIC NORTHWEST
STATES BY MIDWEEK.

&&

.AVIATION...15/2300Z...

OVERALL...HIGH CONFIDENCE IN 00Z TAF PACKAGE. OTHER THAN SOME
LIFR/VLIFR CONDS AT KSMX/KSBP OVERNIGHT...AND SOME 5-6SM BR AT
KOXR...EXPECT VFR CONDS FOR THE AREA THROUGH TUESDAY.

KLAX...HIGH CONFIDENCE IN 00Z TAF. THERE IS A 10% CHANCE OF SOME
MVFR VSBYS 11Z-16Z TUESDAY.

KBUR...HIGH CONFIDENCE IN 00Z TAF.

&&

.MARINE...

15/200 PM

OVERALL HIGH CONFIDENCE IN CURRENT COASTAL FORECAST. IT IS LIKELY
THAT SMALL CRAFT CONDITIONS WILL CONTINUE INTO THURSDAY. THE WINDS
WILL BE STRONGEST AROUND POINT CONCEPTION FROM MID AFTERNOON INTO
THE EARLY EVENING.

&&

.BEACHES...

15/200 PM

A LONG PERIOD (19-20+ SECOND) SOUTHERN HEMISPHERE SWELL WILL MOVE
THROUGH THE WATERS TODAY AND TUESDAY. IT WILL BRING ELEVATED SURF
ALONG SOUTH FACING BEACHES AND A SIGNIFICANT AMOUNT OF RIP CURRENT
ACTIVITY.

A SECOND SWELL FROM HURRICANE ODILE IS LOOKING LESS AND LESS LIKELY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...BOLDT
AVIATION...RAT
MARINE/BEACHES...SWEET
SYNOPSIS...KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 15, 6:00 AM PDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON SEP 15 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON SEP 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HOT WEATHER WILL PREVAIL ACROSS SOUTHWESTERN CALIFORNIA TODAY.
AFTERNOON TEMPERATURES WILL CLIMB TO BETWEEN 100 AND 109 DEGREES IN
THE VALLEYS...TO BETWEEN 98 AND 105 IN LOWER ELEVATIONS IN THE
MOUNTAINS AND IN THE ANTELOPE VALLEY...AND INTO THE 90S TO AROUND
100 ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN.

DESPITE A LACK OF STRONG WINDS...WITH THE HOT AND DRY CONDITIONS...
EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE WERE TO START
TODAY AND TONIGHT...ESPECIALLY IN THE MOUNTAINS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES THIS AFTERNOON AND EVENING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY
AND TONIGHT.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

HOT WEATHER WILL PREVAIL ACROSS SOUTHWESTERN CALIFORNIA TUESDAY.
AFTERNOON TEMPERATURES WILL CLIMB TO BETWEEN 100 AND 109 DEGREES IN
THE VALLEYS...TO BETWEEN 98 AND 105 IN LOWER ELEVATIONS IN THE
MOUNTAINS AND IN THE ANTELOPE VALLEY...AND INTO THE 90S TO AROUND
100 ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN.

DESPITE A LACK OF STRONG WINDS...WITH THE HOT AND DRY
CONDITIONS...EXTREME FIRE BEHAVIOR IS POSSIBLE TUESDAY IF
A FIRE WERE TO START...ESPECIALLY IN THE MOUNTAINS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES THIS AFTERNOON AND EVENING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
TUESDAY...POSSIBLE ALL THE WAY THROUGH FRIDAY.

IT WILL STILL BE HOT ON WEDNESDAY...ALTHOUGH A FEW DEGREES LESS SO.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS OD
LOS ANGELES AND VENTURA COUNTIES AND THE ANTELOPE VALLEY WEDNESDAY.

MOISTURE FROM THE REMNANTS OF THE HURRICANE MAY MOVE INTO THE AREA
THURSDAY INTO THURSDAY NIGHT...BRINGING THE THREAT OF SOME
SHOWERS AND THUNDERSTORMS TO PARTS OF THE REGION.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 15, 1:47 PM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
147 PM PDT MON SEP 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     EXCESSIVE HEAT   3 NE MALIBU             34.06N 118.65W
09/15/2014  M101 F           LOS ANGELES        CA   MESONET

            WITH AN AIR TEMPERATURE OF 100 DEGREES AND A RELATIVE
            HUMIDITY OF 26 PERCENT...A HEAT INDEX OF 101 DEGREES WAS
            RECORDED AT MALIBU HILLS RAWS...ELEVATION 1575 FEET.

1157 AM     EXCESSIVE HEAT   3 SSW WOODLAND HILLS    34.14N 118.61W
09/15/2014  M106 F           LOS ANGELES        CA   MESONET

            WITH AN AIR TEMPERATURE OF 106 DEGREES AND A RELATIVE
            HUMIDITY OF 20 PERCENT...A HEAT INDEX OF 106 DEGREES WAS
            RECORDED AT TOPANGA RAWS...ELEVATION 1600 FEET.

1209 PM     EXCESSIVE HEAT   2 NW LAKE CASITAS       34.41N 119.37W
09/15/2014  M105 F           VENTURA            CA   MESONET

            WITH AN AIR TEMPERATURE OF 104 DEGREES AND A RELATIVE
            HUMIDITY OF 22 PERCENT...A HEAT INDEX OF 105 DEGREES WAS
            RECORDED AT CASITAS RAWS...ELEVATION 639 FEET.

1240 PM     EXCESSIVE HEAT   5 N WOODLAND HILLS      34.24N 118.59W
09/15/2014  M106 F           LOS ANGELES        CA   OFFICIAL NWS OBS

            WITH AN AIR TEMPERATURE OF 105 DEGREES AND A RELATIVE
            HUMIDITY OF 21 PERCENT...A HEAT INDEX OF 106 DEGREES WAS
            RECORDED IN CHATSWORTH...ELEVATION 915 FEET.

1256 PM     EXCESSIVE HEAT   3 ENE GLENDALE          34.19N 118.21W
09/15/2014  M105 F           LOS ANGELES        CA   MESONET

            WITH AN AIR TEMPERATURE OF 104 DEGREES AND A RELATIVE
            HUMIDITY OF 22 PERCENT...A HEAT INDEX OF 105 DEGREES WAS
            RECORDED AT SAN RAFAEL HILLS RAWS...ELEVATION 1770 FEET.

1257 PM     EXCESSIVE HEAT   5 NNW WEST COVINA       34.13N 117.95W
09/15/2014  M111 F           LOS ANGELES        CA   MESONET

            WITH AN AIR TEMPERATURE OF 108 DEGREES AND A RELATIVE
            HUMIDITY OF 22 PERCENT...A HEAT INDEX OF 111 DEGREES WAS
            RECORDED AT SANTA FE DAM RAWS...ELEVATION 500 FEET.

0126 PM     EXCESSIVE HEAT   1 E OJAI                34.45N 119.23W
09/15/2014  M107 F           VENTURA            CA   OFFICIAL NWS OBS

            WITH AN AIR TEMPERATURE OF 106 DEGREES AND A RELATIVE
            HUMIDITY OF 23 PERCENT...A HEAT INDEX OF 107 DEGREES WAS
            RECORDED IN OJAI...ELEVATION 773 FEET.

0134 PM     EXCESSIVE HEAT   2 WNW FILLMORE          34.41N 118.95W
09/15/2014  M106 F           VENTURA            CA   OFFICIAL NWS OBS

            WITH AN AIR TEMPERATURE OF 102 DEGREES AND A RELATIVE
            HUMIDITY OF 31 PERCENT...A HEAT INDEX OF 106 DEGREES WAS
            RECORDED IN FILLMORE...ELEVATION 495 FEET.

&&

HALL
Local storm report, Sep 15, 3:53 PM PDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
353 PM PDT MON SEP 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     EXCESSIVE HEAT   1 NNE WHITTIER          33.98N 118.01W
09/15/2014  M108 F           LOS ANGELES        CA   MESONET

            WITH AN AIR TEMPERATURE OF 101 DEGREES AND A RELATIVE
            HUMIDITY OF 35 PERCENT...A HEAT INDEX OF 108 DEGREES WAS
            RECORDED AT WHITTIER HILLS RAWS...ELEVATION 950 FEET.

&&

HALL
Local storm report, Sep 15, 4:25 PM PDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
425 PM PDT MON SEP 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     EXCESSIVE HEAT   4 NNW MALIBU            34.08N 118.70W
09/15/2014  M107 F           LOS ANGELES        CA   MESONET

            WITH AN AIR TEMPERATURE OF 109 DEGREES AND A RELATIVE
            HUMIDITY OF 15 PERCENT...A HEAT INDEX OF 107 DEGREES WAS
            RECORDED AT MALIBU CANYON RAWS...ELEVATION 610 FEET.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 1:50 PM PDTWind AdvisoryLOX13 hr
Sep 16, 3:28 PM PDTSpecial Weather StatementLOXLos Angeles47 min
Sep 16, 4:41 PM PDTSpecial Weather StatementLOXLos Angeles49 min

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.